MAUDE Adverse Event Report: ESTABLISHMENT LABS S.A. MOTIVA IMPLANTS; SILKSURFACE PLUS WITH QID

ESTABLISHMENT LABS S.A. MOTIVA IMPLANTS; SILKSURFACE PLUS WITH QID
Catalog Number RSD-300+Q
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Nodule (4551)
Date of Event 02/26/2026
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
As stated in the literature, ¿a number of risk factors for rupture have been identified; the most common cause is surgical instrument damage.¿ (handel et al., 2013).Additionally, rupture is a common and known reason for complaints, and it is clearly characterized in the product dfu included with the implant, as stated above.No cases of rupture because of product failure have been reported to establishment labs ever.Per our directions for use, each patient must receive the establishment labs s.A.¿motiva implants®: information for the patient¿ during her surgical consultation, it is the surgeons´ responsibility to ensure that the patient completely understands the information regarding the risks, benefits, and recommendations associated with silicone gel-filled breast implant surgery, as well as the complications typical of any type of surgery.This document is available in motiva® website: ifu.Motiva.Health the directions for use were reviewed, to determinate if there are indications that ensure the prevention and good handling of the product.For this event, it is considered that the information is suitable for the section of surgical precautions as follows: rupture: ¿breast implants can potentially remain intact for decades in the body, but all such devices will fail at some point.Breast implants rupture when the shell develops a tear or hole.Rupture can occur at any time after implantation, but it is most likely to occur; the longer the implant is in place.The following may cause implants to rupture: damage by surgical instruments, implant stress, and weakening during implantation, age and design of the implant, submuscular rather than sub-glandular location, the occurrence of post-operatory hematomas or seromas, folding or wrinkling of the implant shell, excessive force to the chest, trauma, compression during mammographic imaging, and severe capsular contracture¿.Lumps: "sometimes there are symptoms associated with gel implant rupture, such as lumps surrounding the implant or in the armpit"."the patient should be advised that the presence of lumps, persistent pain, swelling, hardening, or change in the implant shape could suggest symptomatic rupture of the implant".Establishment labs requested the unit to confirm the event and to perform the corresponding testing (including but not limited to: revision and characterization under the microscope of the rupture section, mechanical testing according to approved standards, etc.).However, the patient hasn´t been explanted.
 
Event or Problem Description
Chile.Allegedly, a patient is experiencing a left-breast nodule considered probably benign, requiring follow-up in six months with targeted ultrasound.Additionally, there is a mild loss of configuration and echogenicity of the left breast implant suggesting a rupture.The patient hasn't undergone any additional surgery.The investigation remains in progress.

Brand Name
MOTIVA IMPLANTS
Common Device Name
SILKSURFACE PLUS WITH QID
Manufacturer (Section D)
ESTABLISHMENT LABS S.A.
building b-25, coyol free zone
alajuela,alajuela 20113
CS  20113
Manufacturer (Section G)
ESTABLISHMENT LABS S.A.
building b-25, coyol free zone
alajuela,alajuela 20113
CS   20113
Manufacturer Contact
susana hidalgo
building b-25, coyol free zone
alajuela,alajuela 20113
CS   20113
8003554164
MDR Report Key24735025
Report Number3012883202-2026-02158
Device Sequence Number10191788
Product Code FTR
UDI-Device Identifier07445161002709
UDI-Public(01)07445161002709(11)221107(17)271107
Combination Product (Y/N)N
Initial Reporter CountryCI
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 03/30/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue NumberRSD-300+Q
Device Lot Number22110211
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/12/2026
Initial Report FDA Received Date03/30/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured11/07/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown